TITLE

Two-level model for decay out of a superdeformed band

AUTHOR(S)
Barrett, Bruce R.; Stafford, Charles A.
PUB. DATE
July 2000
SOURCE
AIP Conference Proceedings;2000, Vol. 529 Issue 1, p512
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Since the discovery of superdeformed bands in nuclei, physicists have been challenged to understand the decay-out mechanism. Presently two theories exist for describing the decay-out intensity from the superdeformed band. These theoretical investigations yield qualitatively different results, depending upon the relative values of the relevant decay widths. We present a simple two-level model for the dynamics of the tunneling between the superdeformed and the normal-deformed bands, which treats the decay and tunneling processes on an equal footing. We find that the previous theoretical results correspond to coherent and incoherent limits, respectively, of the full tunneling dynamics. Our model accounts for experimental data in both the A∼150 mass region (coherent tunneling) and the A∼190 mass region (incoherent tunneling). © 2000 American Institute of Physics.
ACCESSION #
6029972

 

Related Articles

  • Green’s functions in thermal-wave physics: Cartesian coordinate representations. Mandelis, Andreas // Journal of Applied Physics;7/15/1995, Vol. 78 Issue 2, p647 

    Discusses a study which presented a self-consistent integral formulation of Green's functions in thermal wave-physics in one, two, and three dimensions. Expectation from the use of Green's functions methodologies; Use of thermal waves; Methods that can be quantified using Green's function...

  • Increment sizes of the principal value of Brownian local time. Csáki, Endre; Csörgő, Miklós; Földes, Antónia; Shi, Zhan // Probability Theory & Related Fields;2000, Vol. 117 Issue 4 

    Abstract. Let W be a standard Brownian motion, and define Y(t) = Integral of[sup t, sub 0] ds/W(s) as Cauchy's principal value related to local time. We determine: (a) the modulus of continuity of Y in the sense of P. Levy; (b) the large increments of Y.

  • Linearization of nonlinear differential equations by means of Cauchy’s integral. Kröger, Helmut // Journal of Mathematical Physics;May85, Vol. 26 Issue 5, p929 

    It is suggested to transform a class of nonlinear differential equations with a holomorphic type of nonlinearity into linear integrodifferential equations. The method is presented in detail for first-order ordinary differential equations. The transformed equation is studied and is found to have...

  • ON THE CONVERGENCE OF PROJECTOR-SPLINES FOR THE NUMERICAL EVALUATION OF CERTAIN TWO-DIMENSIONAL CPV INTEGRALS. Santi, Elisabetta; Cimoroni, M.G. // Journal of Computational Mathematics;Mar2002, Vol. 20 Issue 2, p113 

    Focuses on a study that proposed product formulas based on projector-splines for the numerical evaluation of two-dimensional Cauchy principal value integrals. Preliminaries; Convergence of quadrature rules using projector-splines; Numerical results.

  • ON SOME OPTIMAL CONTROL PROBLEMS GOVERNED BY A STATE EQUATION WITH MEMORY. Carlier, Guillaume; Tahraoui, Rabah // ESAIM: Control, Optimisation & Calculus of Variations;Oct2008, Vol. 14 Issue 4, p725 

    The aim of this paper is to study problems of the form: "Multiple line equation(s) cannot be represented in ASCII text" where V is a set of admissible controls and yu is the solution of the Cauchy problem: "Multiple line equation(s) cannot be represented in ASCII text" and each ?t is a...

  • Goursat, Pringsheim, Walsh, and the Cauchy Integral Theorem. Gray, Jeremy // Mathematical Intelligencer;Fall2000, Vol. 22 Issue 4, p60 

    Deals with the history of the Cauchy Integral Theorem. Gateway to complex function theory; Goursat's proof of 1884; Alfred Pringsheim's critique of Goursat's proof, and many of its predecessors; Proof by mathematician J.L. Walsh.

  • Cauchy system for resolvent of Milne’s integral equation with anisotropic scattering. Ueno, S. // Journal of Mathematical Physics;Jan1985, Vol. 26 Issue 1, p85 

    It has been shown previously that the resolvent of the inhomogeneous truncated Milne’s integral equation with isotropic scattering enables us to reduce dimensionally the above auxiliary equation via Chandrasekhar’s X- and Y-functions. In the present paper, extending the above...

  • Limit Values of Derivatives of the Cauchy Integrals and Computation of the Logarithmic Potentials. Xu, Y.; Chen, H. -L.; Zou, Q. // Computing;2004, Vol. 73 Issue 4, p295 

    We derive limit values of high-order derivatives of the Cauchy integrals, which are extensions of the Plemelj-Sokhotskyi formula. We then use them to develop the Taylor expansion of the logarithmic potentials at the normal direction. Based on the Taylor expansion and numerical integration...

  • Boundedness criteria for singular integrals in weighted grand lebesgue spaces. Kokilashvili, V. // Journal of Mathematical Sciences;Oct2010, Vol. 170 Issue 1, p20 

    Boundedness criteria for the Calder�n singular integral, Riesz transform and Cauchy singular integral in generalized weighted grand Lebesgue spaces L, 1 < p < 8, are studied. It is shown that an operator K of this type is bounded in L if and only if the weight w satisfies the Muckenhoupt A...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics